Alert archive / California / Wind Advisories in 2024
Wind Advisory 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 7, 2024, 11:26 AM PST for San Bernardino County, California; Clark County, Nevada. It took effect at Feb 8, 2024, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2024, 11:26 AM PST (19:26 UTC)
- In effect from
- Feb 8, 2024, 4:00 AM PST
- Expired
- Feb 8, 2024, 2:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 67 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS75 KVEF 071926 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1126 AM PST Wed Feb 7 2024 AZZ003-CAZ523>525-NVZ022-081200- /O.NEW.KVEF.WI.Y.0007.240208T1200Z-240208T2200Z/ Northwest Deserts-Western Mojave Desert-Eastern Mojave Desert- Morongo Basin-Southern Clark County- Including the cities of Daggett, Fort Irwin, Barstow, Dolan Springs, Twentynine Palms, Mitchell Caverns, Mountain Pass, Yucca, Baker, Wikieup, Morongo Valley, Yucca Valley, Golden Valley, Cal-Nev-Ari, Searchlight, Valentine, Primm, and Kingman 1126 AM PST Wed Feb 7 2024 /1226 PM MST Wed Feb 7 2024/ ...WIND ADVISORY IN EFFECT FROM 4 AM PST /5 AM MST/ TO 2 PM PST /3 PM MST/ THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Northwest Deserts. In California, Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. In Nevada, Southern Clark County. * WHEN...From 4 AM PST /5 AM MST/ to 2 PM PST /3 PM MST/ Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
1 follow-up statement
394 WWUS75 KVEF 081151 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 351 AM PST Thu Feb 8 2024 AZZ003-CAZ523>525-NVZ022-082200- /O.CON.KVEF.WI.Y.0007.240208T1200Z-240208T2200Z/ Northwest Deserts-Western Mojave Desert-Eastern Mojave Desert- Morongo Basin-Southern Clark County- Including the cities of Searchlight, Barstow, Valentine, Mitchell Caverns, Yucca, Twentynine Palms, Kingman, Primm, Morongo Valley, Dolan Springs, Golden Valley, Cal-Nev-Ari, Fort Irwin, Daggett, Baker, Wikieup, Yucca Valley, and Mountain Pass 351 AM PST Thu Feb 8 2024 /451 AM MST Thu Feb 8 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST /3 PM MST/ THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Northwest Deserts. In California, Eastern Mojave Desert, Morongo Basin, and Western Mojave Desert. In Nevada, Southern Clark County. * WHEN...Until 2 PM PST /3 PM MST/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas VJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:20 AM PST, 8 hours 6 minutes earlier.
Area forecast discussion, Feb 7, 3:20 AM PST, 8 hours 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 320 AM PST Wed Feb 7 2024 .SYNOPSIS...Cool and unsettled weather will continue across the region through Friday. Several inches of new snow accumulation will occur today as one system slowly exits the area. Another round of heavy snow will occur above 5000 feet late tonight through Thursday with the next system. It will also become breezy to windy across the Mojave Desert and northwest Arizona. A drying trend is expected for Sunday into early week. && .SHORT TERM...through Friday night. This very active pattern will persist through Friday before we finally see conditions improve this weekend. First order of business is that we continue to deal with this very slow moving trough. Radar continues to show scattered to widespread showers over southeast Nevada, the Mojave Desert and northwest Arizona. Snow rates should start tapering off after 1 am, so will allow the Winter Storm Warning to expire on schedule. Based on the cooling cloud tops, heavier rain did flare up over Death Valley NP late in the evening prompting the need for a flood advisory with a few inches of water over some of the roads. Showers will eventually become more isolated to scattered as the day wears on as the trough axis pushes east across Arizona. Second order of business is the next potent little trough dropping in across the area tonight into Thursday. Guidance supports another round of heavy snow for elevations above 5 kft in southern Nevada and northwest Arizona. Will be issuing new Winter Storm Warnings and a Winter Weather Advisory for the area starting late this evening and running through Thursday afternoon. It will also become breezy to windy across the Mojave Desert and northwest Arizona tonight into Thursday. A final shortwave trough, and the coldest drops in from the north Friday but looks to lack significant moisture for nothing more than light rain and snow showers. Snow level likely will range between 3500 and 4000 feet. .LONG TERM...Saturday through next Tuesday. A low pressure system is forecast to be exiting the area on Saturday with the latest NBM forecast scaling back precipitation chances from what had been in the previous forecast. Along with the decreasing chances for showers, precipitation amounts are forecast to be light. A cold front is forecast to pass south through the area on Saturday bringing breezy north winds to the area with windy conditions along portions of the Colorado River Valley. High pressure then is forecast to settle over the region in the Sunday through Tuesday period bringing dry conditions and some warming to the area. Even with the slight warming, temperatures are forecast to remain below normal. && .AVIATION...For Harry Reid...Scattered pop-up showers will come and go throughout out the day. Confidence remains low in the overall details and timing of the showers in the valley. However, am not anticipating as impactful aviation weather with these showers as what occurred yesterday's rain. Next incoming system will bring a better shot of showers and lowering CIGS to the valley late tonight into Thursday morning. Gusty south to southwest winds expected with speeds of 10-15kts with gusts up to 25kts. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered light rain and mountain snow showers will continue across much of the region today. Next incoming system will bring another shot of widespread rain and snow showers to the area tonight through Thursday. Mountains will likely remain obscured for much of the period. Gusty west winds will develop across the western Mojave Desert around KDAG with gusts up to 35 kts. Those stronger gusts will stretch east into northwest Arizona as well. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Salmen AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 1:03 AM PST | Winter Storm Warning | VEF | Mohave | 39 hr |
| Feb 6, 10:38 PM PST | Areal Flood Advisory | VEF | Inyo | 9 hr |
| Feb 7, 1:03 AM PST | Winter Weather Advisory | VEF | San Bernardino | 39 hr |
Nearby
Wind Advisories in California, 2024Wind Advisories in Nevada, 2024Wind Advisories in Arizona, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.